MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.Implant date: not applicable, lens removed/replaced within the initial procedure.Explant date: not applicable, lens removed/replaced within the initial procedure.Attempt has been made to obtain missing information; however, to date a response has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zcb00 26.5 diopter lens was inserted into the capsular bag when something happened to the bag and the intraocular lens (iol) was removed.A vitrectomy was performed.The lens was replaced during the same procedure with a different iol, a sensar lens.No further information was provided.
 
Additional Manufacturer Narrative
Subsequent information was received via follow-up.The customer explained that the patient is doing well and confirmed that the capsule did tear.The operating surgeons name is doctor (b)(6).The following has been updated accordingly: initial reporter: dr.(b)(6), health professional: yes, occupation: physician.Device available for evaluation; returned to manufacturer on: 09/23/2019.Device evaluation: the product was returned for evaluation.The lens was observed cut with viscoelastic residues.The condition observed is consistent with a lens that has been removed.There was no quality failure reported against the lens.It was confirmed that the lens was cut but it could not be determined if the condition observed is related to the manufacturing process as the reported lens was prepared, used and cut in a surgical procedure.Based on the product returned evaluation, a product quality deficiency or product malfunction could not be determined.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa(b)(4).

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9101431
Report Number2648035-2019-01021
Device Sequence Number3046155
Product Code HQL
UDI-Device Identifier05050474531840
UDI-Public(01)05050474531840(17)230610
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2023
Device Model NumberZCB00
Device Catalogue NumberZCB0000265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer09/24/2019
10/25/2020
Initial Report FDA Received Date09/22/2019
Supplement Report FDA Received Date09/29/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005